Alert archive / Wisconsin / Small Craft Advisories in 2015
Small Craft Advisory 5, NWS Milwaukee, WI
NWS Milwaukee, WI issued this small craft advisory at Jan 9, 2015, 7:25 AM CST. It was in force for 19 hr.
The area
The counties it named.
The facts
- Issued
- Jan 9, 2015, 7:25 AM CST (13:25 UTC)
- Expired
- Jan 10, 2015, 2:00 AM CST
- In force
- 19 hr
- Issued by
- NWS Milwaukee, WI
The text
As transmitted, in the capitals the NWS used until 2016.
720 WHUS73 KMKX 091325 MWWMKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 725 AM CST FRI JAN 9 2015 ...BRISK WINDS CONTINUE TODAY INTO EARLY THIS EVENING... .BRISK WEST TO NORTHWEST WINDS WILL CONTINUE IN THE WAKE OF AN ARCTIC FRONT FOR TODAY INTO THE EARLY EVENING. THE WINDS WILL THEN FALL BELOW SMALL CRAFT ADVISORY CRITERIA. LMZ643>646-092130- /O.CAN.KMKX.GL.W.0002.000000T0000Z-150109T1500Z/ /O.NEW.KMKX.SC.Y.0005.150109T1325Z-150110T0300Z/ /O.CAN.KMKX.UP.W.0002.000000T0000Z-150109T1500Z/ SHEBOYGAN TO PORT WASHINGTON WI- PORT WASHINGTON TO NORTH POINT LIGHT WI- NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 725 AM CST FRI JAN 9 2015 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 9 PM CST THIS EVENING... ...GALE WARNING IS CANCELLED... ...HEAVY FREEZING SPRAY WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN MILWAUKEE/SULLIVAN HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 9 PM CST THIS EVENING. THE GALE WARNING HAS BEEN CANCELLED. THE HEAVY FREEZING SPRAY WARNING HAS BEEN CANCELLED. * WINDS: WEST TO NORTHWEST 15 TO 20 KNOTS. GUSTS TO 25 KNOTS. * WAVES: 1 TO 3 FEET WITH HIGHER WAVES AND HEAVY FREEZING SPRAY TOWARD OPEN WATER. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 23 TO 33 KNOTS AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ MG WWW.WEATHER.GOV/MKX
3 follow-up statements
995 WHUS73 KMKX 091525 MWWMKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 925 AM CST FRI JAN 9 2015 ...BRISK WINDS CONTINUE TODAY INTO THIS EVENING... .BRISK WEST TO NORTHWEST WINDS WILL CONTINUE IN THE WAKE OF AN ARCTIC FRONT THE REST OF TODAY INTO THIS EVENING. THE WINDS WILL THEN FALL BELOW SMALL CRAFT ADVISORY CRITERIA LATER TONIGHT. LMZ643>646-092330- /O.CON.KMKX.SC.Y.0005.000000T0000Z-150110T0300Z/ SHEBOYGAN TO PORT WASHINGTON WI- PORT WASHINGTON TO NORTH POINT LIGHT WI- NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 925 AM CST FRI JAN 9 2015 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM CST THIS EVENING... * WINDS: WEST TO NORTHWEST 15 TO 25 KNOTS. GUSTS TO 30 KNOTS. * WAVES: 1 TO 3 FEET WITH HIGHER WAVES IN ICE FREE AREAS TOWARD THE OPEN WATER. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 23 TO 33 KNOTS AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ WWW.WEATHER.GOV/MKX MBK
099 WHUS73 KMKX 092121 MWWMKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 321 PM CST FRI JAN 9 2015 ...BRISK WINDS CONTINUE TONIGHT INTO EARLY SATURDAY MORNING... .BRISK WEST TO NORTHWEST WINDS WILL CONTINUE IN THE WAKE OF AN ARCTIC FRONT TONIGHT INTO EARLY SATURDAY MORNING. THE WINDS WILL THEN FALL BELOW SMALL CRAFT ADVISORY CRITERIA LATER SATURDAY MORNING. LMZ643>646-100530- /O.EXT.KMKX.SC.Y.0005.000000T0000Z-150110T0800Z/ SHEBOYGAN TO PORT WASHINGTON WI- PORT WASHINGTON TO NORTH POINT LIGHT WI- NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 321 PM CST FRI JAN 9 2015 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 2 AM CST SATURDAY... * WINDS: WEST TO NORTHWEST 15 TO 25 KNOTS. GUSTS TO 30 KNOTS. * WAVES: 1 TO 3 FEET WITH HIGHER WAVES IN ICE FREE AREAS TOWARD THE OPEN WATER. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 23 TO 33 KNOTS AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ WWW.WEATHER.GOV/MKX JTS
325 WHUS73 KMKX 100321 MWWMKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 921 PM CST FRI JAN 9 2015 ...BRISK WINDS WILL LOWER EARLY SATURDAY MORNING... .BRISK WEST TO NORTHWEST WINDS IN THE WAKE OF AN ARCTIC FRONT WILL SLOWLY EASE AFTER MIDNIGHT. THE WINDS WILL FALL BELOW SMALL CRAFT ADVISORY CRITERIA BY THE EARLY MORNING HOURS OF SATURDAY. LMZ643>646-100800- /O.CON.KMKX.SC.Y.0005.000000T0000Z-150110T0800Z/ SHEBOYGAN TO PORT WASHINGTON WI- PORT WASHINGTON TO NORTH POINT LIGHT WI- NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 921 PM CST FRI JAN 9 2015 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 AM CST SATURDAY... * WINDS: WEST TO NORTHWEST 10 TO 20 KNOTS WITH GUSTS TO 25 KNOTS LOWERING TO 10 TO 15 KNOTS AFTER MIDNIGHT. * WAVES: 1 TO 3 FEET WITH HIGHER WAVES IN ICE FREE AREAS TOWARD THE OPEN WATER. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 23 TO 33 KNOTS AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ REM WWW.WEATHER.GOV/MKX
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Milwaukee, WI wrote its last area forecast discussion before this small craft advisory went out at Jan 9, 3:43 AM CST, 3 hours 42 minutes earlier.
Area forecast discussion, Jan 9, 3:43 AM CST, 3 hours 42 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
343 AM CST FRI JAN 9 2015
.TODAY AND TONIGHT...FORECAST CONFIDENCE MEDIUM TO HIGH.
ONE LAST ROUND OF SNOW SQUALLS MOVING ACROSS THE SRN CWA EARLY THIS
AM. STILL EXPECT SCT FLURRIES TODAY AS FCST SOUNDINGS SHOW ENOUGH
INSTABILITY AND MOISTURE ALONG WITH A WEAK VORTICITY MAXIMUM FOR THE
MIDDLE OF THE DAY. SOME BLOWING SNOW IN RURAL AREAS AT TIMES AS
WELL.
THE COLD AIR HAS BEEN DELAYED BUT WILL EVENTUALLY START REACHING
WIND CHILL ADVISORY CRITERIA AROUND SUNRISE. OVERALL...THE WIND
CHILLS WILL RANGE FROM 15 BELOW TO 25 BELOW ZERO INTO SAT AM. THE
CORE OF THE COLD AIR AT 925-850 MB WILL MOVE AWAY LATER TODAY WITH
WSWLY FLOW TNT PROVIDING FOR WEAK WARM ADVECTION. LOW TEMPS STILL TO
REACH TEN BELOW INLAND HOWEVER.
.SHORT TERM...SATURDAY THROUGH SUNDAY NIGHT...FORECAST CONFIDENCE
IS MEDIUM.
MODELS ARE IN GOOD AGREEMENT WITH WARM AIR ADVECTION OCCURRING
ACROSS THE AREA SATURDAY INTO SATURDAY NIGHT. 850 MB LOW LEVEL JET
NOSE POINTS INTO THE AREA SATURDAY AFTERNOON...THEN SHIFTS OFF TO
THE EAST SATURDAY NIGHT. A VERY WEAK 500 MB VORTICITY MAXIMUM
MOVES THROUGH THE AREA SATURDAY NIGHT...AS WEAK SURFACE COLD FRONT
SLIDES SOUTHEAST TOWARD THE AREA.
FORECAST SOUNDINGS ARE MORE MOIST ON THE NAM THAN THE GFS
SATURDAY NIGHT. NAM/CANADIAN/ECMWF HAVE LIGHT QPF IN PORTIONS OF
THE NORTH AND EAST...WITH THE GFS DRY. FOR NOW...WILL CONTINUE THE
LOW POPS IN THE NORTHEAST HALF OF THE AREA.
BITTER COLD WIND CHILLS EARLIER SATURDAY MORNING SHOULD IMPROVE
DURING THE AFTERNOON...WITH HIGHS STILL ONLY REACHING THE 11 TO 14
ABOVE ZERO RANGE. LOWS SATURDAY NIGHT SHOULD DROP A BIT EARLIER IN
THE NIGHT...THEN BECOME MORE STEADY LATER ON.
COLD FRONT SLIDES SOUTHEAST THROUGH THE AREA SUNDAY...WITH COLD
AIR ADVECTION DEVELOPING IN ITS WAKE SUNDAY NIGHT. NAM AND ECMWF
TRY TO BRING LIGHT QPF WITH THE FRONT ACROSS PORTIONS OF THE
AREA...WITH THE GFS/CANADIAN DRY.
KEPT FORECAST FOR SUNDAY INTO SUNDAY NIGHT DRY FOR NOW...AS LOW
LEVELS REMAIN FAIRLY DRY. AFTER SEASONABLE TEMPERATURES
SUNDAY...LOWS SHOULD DROP TO THE SINGLE DIGITS ABOVE ZERO IN MOST
AREAS SUNDAY NIGHT.
.LONG TERM...MONDAY THROUGH THURSDAY...FORECAST CONFIDENCE IS
MEDIUM.
GFS/ECMWF ARE IN GOOD AGREEMENT WITH TRENDS THROUGH THIS PERIOD.
THEY HAVE A GENERAL WEST NORTHWEST FLOW AT 500 MB
PERSISTING...WITH SEVERAL SHORTWAVE TROUGHS MOVING THROUGH. THEY
BRING ONE HIGH PRESSURE AREA SOUTHEAST THROUGH THE AREA MONDAY
NIGHT INTO TUESDAY.
GFS/ECMWF DO SHOW DIFFERENCES WITH THE TIMING OF THE SHORTWAVE
TROUGH FOR WEDNESDAY NIGHT INTO THURSDAY. STILL...THIS PERIOD
REMAINS DRY ON BOTH MODELS...WITH DRY AIRMASS OVER THE REGION.
TEMPERATURES SHOULD MODERATE DURING THE WEEK...ALLOWING MORE
SEASONABLE TEMPERATURES BY THE END OF THE PERIOD.
&&
.AVIATION/12Z TAFS/...LOW LEVEL INSTABILITY AND A WEAK VORTICITY
MAXIMUM PASSING IN THE MIDDLE OF THE DAY SHOULD MAINTAIN SCT-BKN
STRATOCUMULUS. BRIEF PERIODS OF MVFR CIGS ARE POSSIBLE ALONG WITH
FLURRIES. CLEAR SKIES AND VFR CONDITIONS THEN EXPECTED FOR TNT INTO
SAT AM.
&&
.MARINE...A GALE WARNING AND HEAVY FREEZING SPRAY WARNING UNTIL 9 AM
THIS MORNING. BRISK WNWLY WINDS WILL PREVAIL TODAY. THERE IS STILL A
LOW PROBABILITY OF GALE FORCE WIND GUSTS EARLY THIS
MORNING...OTHERWISE WIND GUSTS WILL RANGE FROM 25-30 KTS THE
REMAINDER OF THE DAY. HIGH WAVES AND HEAVY FREEZING SPRAY IS MORE
LIKELY TOWARD THE OPEN WATERS. WINDS AND WAVES WILL LESSEN FOR TNT.
&&
.MKX WATCHES/WARNINGS/ADVISORIES...
WI...WIND CHILL ADVISORY UNTIL 10 AM CST SATURDAY FOR
WIZ046-047-051- 052-056>060-062>072.
LM...HEAVY FREEZING SPRAY WARNING UNTIL 9 AM CST THIS MORNING FOR
LMZ643>646.
GALE WARNING UNTIL 9 AM CST THIS MORNING FOR LMZ643>646.
&&
TODAY/TONIGHT AND AVIATION/MARINE...GEHRING
SATURDAY THROUGH THURSDAY...WOODHazardous weather outlook, Jan 9, 4:21 AM CST, 3 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 421 AM CST FRI JAN 9 2015 WIZ046-047-051-052-056>060-062>072-101030- MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE- WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE- LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA- 421 AM CST FRI JAN 9 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL WISCONSIN...SOUTH CENTRAL WISCONSIN AND SOUTHEAST WISCONSIN. .DAY ONE...TODAY AND TONIGHT A WIND CHILL ADVISORY IS IN EFFECT TODAY THROUGH SATURDAY MORNING AS ANOTHER ARCTIC AIRMASS HAS SETTLED OVER SOUTHERN WISCONSIN. WIND CHILLS WILL RANGE FROM 15 BELOW TO 25 BELOW ZERO. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THE WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 10 AM CST SATURDAY MORNING. MORE SEASONAL TEMPERATURES WILL THEN RETURN TO THE REGION FOR THE NEW WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. LMZ643>646-101030- SHEBOYGAN TO PORT WASHINGTON WI- PORT WASHINGTON TO NORTH POINT LIGHT WI- NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 421 AM CST FRI JAN 9 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE MICHIGAN. .DAY ONE...TODAY AND TONIGHT A GALE WARNING AND HEAVY FREEZING SPRAY WARNING REMAINS IN EFFECT UNTIL 9 AM. A SMALL CRAFT ADVISORY WILL LIKELY BE NEEDED FOR THE REMAINDER OF THE DAY FOR BRISK WEST TO NORTHWEST WINDS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. WWW.WEATHER.GOV/MKX MG
Nearby
Small Craft Advisories in Wisconsin, 2015Every small craft advisory in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.